4 months off fin and ED

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Chile

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search

What is your current age, height, weight? 21yrs, 178cm, 70kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg a day for less than a week, 0.5mg for over a month

What condition was being treated with the drug? Hairloss

For how long did you take the drug (weeks/months/years)? Month and a half

How old were you, and WHEN (date) did you start the drug? 21

How old were you when you quit, and WHEN (date) did you quit? 21

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? 4 or 5 days

What side effects did you experience that have yet to resolve since discontinuation? Weaker erections, low libido, loss of morning wood,

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Better lifestyle, Taladafil.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? Post-drug blood test showed everything was normal.

Anything not listed in the above questions you’d like to share about your experience?

Ok so here i go, back in august i took Finasteride to treat my hairloss and stopped cold turkey on September 21st, nobody told me about side effects so i just shrugged them off at first (brain fog, morning wood loss, low libido, watery ejaculate), then i lowered the dosage and my brain fog disappeared, the watery ejaculate soon followed but the main sexual problems persisted.

I guess it’s important to state that i’m currently a “virgin” (no penetrative sex yet, but i have done everything else), all my orgasms have come from myself. Also i have a long history of depression, i’m quite obsessive about thing, always place myself in the worst case scenarios, mentally speaking, i’ve experienced severe anxiety over the years and was heavily medicated for about 3 years of my life due to this, though i didn’t experience side effects, i could masturbate normally. I’m also in college, doing my last year wich has bee pretty stressful to say the least, this paired with a part time job means i haven’t been sleeping the best i could. Also i’ve been a vegetarian since December 2019. I’m telling this because i don’t want to rule out anything, i’m entirely open to this being due to my obsessive personality, anxiety, depression, etc… I think it’s a mixed bag of fin and my personality but i digress.

As you can read on my description my main problem is sexual, i don’t have the same desire as before, i’ve seen improvements, sometimes i wake up with morning wood, or it comes soon after i wake up, my erections have gotten much better, i can have them without much stimulation (it took me minutes to get decently hard before), they tend to wear off faster than they did before fin, my brain fog lasted about 3 days really (got lucky i guess) and i never really experienced a crash after stopping.

As of today i’ve been 4 months and a week off finasteride, having written what’s listed above makes me think i’m better off than a large portion of people in here, yet i won’t minimize what i’ve gone through, it’s been rough, especially because just when i started taking fin, i met a girl that i liked.

Here is were i’m going to bring my history with severe anxiety back into discussion.

You can guess how it went the first time we tried to have sex, weak erections, i didn’t really desire her that much and on top of that, i had almost no experience at all. So yeah, it was pretty embarrassing, we tried again a few days after and i still couldn’t do it, so i stopped fin cause, by then i had already catched up on fin terror, it was pretty scary but going bald is scary too. We’ve tried a few times since then (same girl by the way, she’s great) and it’s failure upon failure, i just can’t get excited enough, my libido is low most of the time, my erections are considerably weaker and less durable, so it’s just been pretty devastating for me to say the least.

So here is were the lines blur a bit, you have someone who clearly responded badly to fin, who also obsesses in the worst possible way with things, that went limp during sex.

So my whole point of this whole rigamorole is:

¿What is up with me? My blood test said i was doing fine, normal testosterone, also as i said i have improved, better erections, ejaculation, some morning wood but i just don’t want it that much anymore. And my personality makes it worse, everytime i’m with my girlfriend i’m constantly checking on my erections, being hyper-aware of them, i can’t relax at all!

Is it partly in my head? Of course i must have some sort of PFS, but is there hope for me?

I’ve been running regularly, about 7km 4 days a week, i’m planning on lifting a bit and start swimming again (used to be good at it and it’s a pretty complete sport), also i eat lots of vegetables due to my vegetarianism, i eat soy and tofu too, a lot of grains so i don’t think a i have bad eating habits, well i do skip some meals from time to time due to work/study/lazyness.

I know it’s very likely that performance anxiety coupled with my weaker erections and low libido from fin have made my sex life a living hell right now, and i know as i’m writing this i just want people in here to tell me i’m a lucky one, with treatable sides or that i’m an asshole and clearly i don’t have PFS. I understand there is no real magic one of a kind cure for this, but it’s really depressing that due to a fucking drug i can’t fuck right?

Taladafil has helped keeping my erections for longer but my anxiety and low libido still prevent me from having normal sex. I’m getting a DHT check next week and then i’m going to go back to therapy (maybe a sexologist but i don’t know yet) i think most people in this forum would deeply benefit from it, if they haven’t gone there already.

Anyways i rest my case, sorry if i screwed up my grammar but i’m not a native english speaker.

p.s: did no fap and it really didn’t do much, though my libido did come back for a while, then left, then came back a bit, and left, and on, and on… also if you can share some ways you’ve battled finasteride induced ED i’d really appreciate it.